MAUDE Adverse Event Report: BIOMERIEUX S.A. CHROMID CANDIDA AGAR; CHROMID® CANDIDA AGAR

BIOMERIEUX S.A. CHROMID CANDIDA AGAR; CHROMID® CANDIDA AGAR
Catalog Number 43631
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in hong kong notified biomérieux of incorrect colony color in association with the chromid® candida 20 plates (ref.(b)(4), lot 1008173460) when performing quality control testing with atcc® 9968¿ candida tropicalis.The customer inoculated atcc® 9968¿ candida tropicalis onto lot 1008173460 and incubated the plates for forty-eight (48) hours and seventy-two (72) hours prior to performing plate reading.The customer stated the colonies were purplish pink in color, chromid® candida 20 plates package insert ¿quality control¿ section states the expected result for atcc® 9968¿ candida tropicalis is pink.The customer also tested atcc® 10231¿ candida albicans; the expected result of blue colonies was observed.It was confirmed lot 1008173460 had been used to test patient samples.However, there is no evidence which suggests an incorrect result was obtained when testing any patient sample.All non-candida albicans patient isolates appeared pink in color.Biomérieux has initiated an internal investigation.
 
Additional Manufacturer Narrative
A customer in (b)(6) notified biomérieux of incorrect colony color in association with the chromid® candida 20 plates (ref.43631, lot 1008173460) when performing quality control testing with atcc® 9968¿ candida tropicalis.The customer stated the colonies were purplish pink in color; chromid® candida 20 plates package insert ¿quality control¿ section states the expected result for atcc® 9968¿ candida tropicalis is pink.In response to the customer complaint, biomérieux conducted an internal investigation.Lot 1008173460 had already expired at the time of the investigation, therefore investigational testing could not be performed.Review of manufacturing records found no anomalies during the manufacturing of lot 1008173460.Review of quality control tests showed lot 1008173460 met specification for all quality controls tested.This included meeting specification for growth and characteristic colony color when culturing ® 9968¿ candida tropicalis.The customer provided photographs to biomérieux which were reviewed.The photographs confirmed the atcc® 9968¿ candida tropicalis appeared purplish pink in color.Biomérieux confirmed the pink color listed in the chromid® candida 20 plates (ref.43631) package insert encompasses different shades of pink including the purplish pink obtained by the customer.Additionally, the chromid® candida 20 plates (ref.43631) package insert states "in all cases when pink colonies are observed, the identification of the microorganism isolated must be followed by appropriate additional tests."refer to section h10.

Brand Name
CHROMID CANDIDA AGAR
Common Device Name
CHROMID® CANDIDA AGAR
Manufacturer (Section D)
BIOMERIEUX S.A.
5 rue des aqueducs
craponne 69290
FR  69290
MDR Report Key10579917
Report Number9615755-2020-00016
Device Sequence Number437032
Product Code JSJ
UDI-Device Identifier03573026118969
UDI-Public03573026118969
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2020
Device Catalogue Number43631
Device Lot Number1008173460
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2020
Supplement Date Received by Manufacturer09/25/2020
Initial Report FDA Received Date09/24/2020
Supplement Report FDA Received Date10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1